Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Topping HIV+ bottom with condom who is taking HIV meds
Jul 5, 2011

Hello, I recently topped a HIV+ bottom with a latex condom during penetration but not during oral sex. He did not tell me that he was HIV+ but I found out that he is taking Epzicom, Reyataz, and Norvir. What are my risks of contracting HIV. The sex was not rough at all, but the condom had moved up at the end of the sexual act. I am freaking out that I might have it. Should I start PEP? it has only been 24 hr since exposure. Thank you.

Response from Dr. Frascino

Hi.

Why are you freaking out because you found your bottom-guy's antiretrovirals? What if you hadn't found them? Would you be at any less risk right now? No, of course not. This is exactly why we must consider all our sexual partners could be positively charged and therefore take all the necessary precautions to prevent transmission of the virus. You used a latex condom for insertive anal sex! BRAVO! That the condom "moved up at the end of the sexual act" would not increase your HIV-acquisition risk, assuming the business end of your tallywhacker remained ensheathed in latex. Unprotected oral sex carries only a minimal risk for HIV acquisition/transmission. PEP would generally not be recommended for such a minor risk (particularly because your bottom-boy is on combination antiretrovirals with, hopefully, an undetectable viral load).

HIV-antibody testing outside the HIV seroconversion window is all that's recommended.

Good luck.

Dr. Bob



Previous
Whoo Hoo - thank You
Next
Folliculitis and neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement